Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

Norvir + Reyataz + Kivexa

(1/6) > >>

hiv_positive_BG:
Hello, and Happy New Year to all!

I've understood that I'm HIV positive about a month ago. My CD4 cells are 178, and doctors have directly put me on medication.

I take Norvir, Reyataz and Kivexa. What do you think about this combination? First I had my stomach upset for a week, but that has passed. Well, things are not the same there, when I go to the WC, you know, I may go more often than usually, but that's not a big problem.

For 2 days now I feel my heart has started beating faster.. My pulse is around 100. Does that mean, that the therapy is no good for me? Could you please tell me - in this combination (Norvir + Reyataz + Kivexa), what are the most common side effects I should expect, and get tested (blood tests, x-ray examonation...) more often for? Do you find such combination good and up-to-date enough?

And one more thing - when the organism "gets used" to those three drugs? I mean, if I get my CD4 cells restored up to around 500 and the virus load lower, could I stop therapy and start drinking selenium, or some grapefruit medications, as some people do?! Or everything would abruptly get worse, if I do so... I am really scared whether I could get myocardial infraction, as, they've written for these drugs, the risk is much higher!! :((

buginme2:

--- Quote from: hiv_positive_BG on January 01, 2013, 12:01:26 PM ---

I take Norvir, Reyataz and Kivexa. What do you think about this combination?
--- End quote ---

This combination is a very effective regimen.  You should experience very little problems with this combination.  As with all new medications, you can experience a few side effects when starting new meds but after a few weeks your body will get used to it and you will notice any side effects less and less.


--- Quote from: hiv_positive_BG on January 01, 2013, 12:01:26 PM ---

And one more thing - when the organism "gets used" to those three drugs? I mean, if I get my CD4 cells restored up to around 500 and the virus load lower, could I stop therapy and start drinking selenium, or some grapefruit medications, as some people do?! Or everything would abruptly get worse, if I do so... I am really scared whether I could get myocardial infraction, as, they've written for these drugs, the risk is much higher!! :((

--- End quote ---
As long as you take your medication each day and try not to miss any doses then the HIV will not "get used" to your medication or develop resistance, it will continue working without issue.

Your Viral load will decrease and your CD4 count will rise.  However, once they reach normal levels you CANNOT stop your medication.  Selenium and grapefruit will do nothing to control the HIV.  If you do stop you can risk developing resistance and having a rebound of HIV and a decrease in your health. 

hiv_positive_BG:
Hello buginme2, and thanks for the reply!

I however experience two conditions, I don't know how to deal with...

First of all, I've started going to the WC 5-6 times daily. I've started fearing eating much, because I'd have to spend the whole day there. I'm used to having my stomach well filled, but now it's permanently empty and I have to eat more and more, then more and more go to the toilet!

Is it better to start eating less, or it's better to keep on "filling my stomach", then going regularly to the WC?! The problem is, the food doesn't stay in the stomach, as I've used to and I feel permanently hungry!

The second problem is - and I wonder if it's due to medications or something else.. but my pulse has raised. It always stays around 100, which as far as I know is not good, it should be about 80. Today, when I went to the bathroom, apparently something happened with my blood pressure and I started feeling as if I'd get a blackout and I can't breathe. I had to go out of the bathroom for a few minutes, in order to get well and return back again. That happens for the first time...

Hope someone would give me some advice what to do, I'll go for my first monthly hospital tests in a week, but I don't know if the blood tests would show up such problems... Is anyone on my medications, or some of them, experiencing the same problems?!

ad2san:
Hi there, I fully agree with bugin2me !

From the description you make, it sounds that you are a little under stress with the medication ... and this is understandable.

When I was taking the same combo, I was taking it with breakfast in the morning and I did not notice any big changes when going to the toilettes ... may be in the coloration but this is due to the bilirubine increase, nothing to worry about.

If you worry too much, have an open conversation with your doc.

Grapefruit is delicious but not recommended  >:( .... at all

Cheers

hiv_positive_BG:
Hello ad2san, thanks a lot for your answer! As far as I can see, this combination caused you kidney problems, as stated in your signature? Do you think this is an individual reaction, of your body, or it's something coming from the three meds, and that reaction could happen to anyone? If you could turn back time, what would you do, would you take some pills in order to save your kidneys, and what exact problems did you have? Do you know what kind of blood tests would show me if I also start getting this problem... :(

In terms of stress - maybe you're right, I'm a bit afraid, but don't feel like stressed. I sleep normally, and have read in the forum that other people spend more time in the toilet as well... plus I have to mention, I take TWO pills of Reyataz daily :( I guess that med causes stomach problems, I've read some other users complain too...

Navigation

[0] Message Index

[#] Next page

Go to full version